Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Lake Charles, LA

December 4, 2005Calcasieu Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 4, 2005, 3:32 PM CST for Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 4, 2005, 3:32 PM CST (21:32 UTC)
Expired
Dec 4, 2005, 4:30 PM CST
In force
58 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 4, 11:39 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 042132
SVRLCH
LAC019-053-042230-
/O.NEW.KLCH.SV.W.0124.051204T2132Z-051204T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CST SUN DEC 4 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALCASIEU PARISH IN SOUTHWEST LOUISIANA
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA

* UNTIL 430 PM CST

* AT 325 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  HECKER...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   BULLER BY 340 PM CST
   WOODLAWN BY 345 PM CST
   FENTON BY 350 PM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3043 9286 3039 9316 3027 9314 3027 9282

$$
1 follow-up statement
000 
WWUS54 KLCH 042148
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST SUN DEC 4 2005

LAC019-042158-
/O.CAN.KLCH.SV.W.0124.000000T0000Z-051204T2230Z/
CALCASIEU LA-
348 PM CST SUN DEC 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR CALCASIEU PARISH IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3044 9266 3043 9297 3024 9294 3027 9264

$$

LAC053-042230-
/O.CON.KLCH.SV.W.0124.000000T0000Z-051204T2230Z/
JEFFERSON DAVIS LA-
348 PM CST SUN DEC 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CST FOR
JEFFERSON DAVIS PARISH...

AT 341 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FENTON..MOVING EAST AT
40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE ISLAND BY 355 PM CST
  RAYMOND BY 400 PM CST
  CHINA AND HATHAWAY BY 405 PM CST

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3044 9266 3043 9297 3024 9294 3027 9264

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 11:30 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 4, 11:30 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CST SUN DEC 4 2005

.DISCUSSION....
STRONG COLD FRONT MOVING THROUGH SE TX AND WEST CENTRAL LOUISIANA
THIS MORNING. THIS FRONT IS TRIGGERING SHOWERS AND THUNDERSTORMS OUT
IN ADVANCE OF THE FRONT. STORMS TODAY WILL RACE RAPIDLY TO THE
NORTHEAST. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS
AND HAIL. TEMPERATURES ARE IN THE MID 70S WITH DEW POINTS IN THE
UPPER 60S...IN ADVANCE OF THE FRONT. LITTLE SUPPORT IS NOTED IN THE
MIDDLE PORTION OF THE ATMOSPHERE AND THIS SHOULD HELP TO HINDER
STORM DEVELOPMENT A BIT.

HAVE RAISED POPS AND INCREASED TEMPERATURES AND ZONES ARE UPDATED.

&&

.AVIATION...
A STRONG COLD FRONT WILL BLAST THROUGH THE REGION THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY BOUNDARY WITH RAIN CHANCES
CONTINUING OVERNIGHT BEHIND THE FRONT. WILL SEE PRIMARILY MVFR/IFR
TODAY FROM LOW CEILINGS...AND OCCASIONAL IFR ASSOCIATED WITH
CONVECTION.

&&

.MARINE...OUR PERSISTENT SOUTHERLY FLOW OVER THE NORTHWEST GULF WILL
BE COMING TO AN END OVERNIGHT AS A STRONG COLD FRONT ADVANCES
ACROSS THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONT...FOLLOWED BY STRONG AND COOL NORTHERLY WINDS.

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  44  57  34 /  60  60  20  00
KBPT  73  42  56  34 /  40  40  10  00
KAEX  71  38  52  29 /  60  60  10  00
KLFT  75  46  55  33 /  60  60  20  00

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Dec 4, 3:31 AM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 AM CST SUN DEC 4 2005

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
331 AM CST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE
ACROSS THE REGION TODAY. A FEW STRONG AND SEVERE THUNDERSTORMS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Dec 4, 1:07 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
107 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             LUMBERTON               30.26N 94.20W
12/04/2005  1.75 INCH        HARDIN             TX   PUBLIC

            MARBLE TO GOLF BALL SIZE HAIL REPORTED.

&&

MOGGED
Local storm report, Dec 4, 1:40 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             VIDOR                   30.13N 94.00W
12/04/2005  0.75 INCH        ORANGE             TX   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPARTMENT.

&&

MOGGED
Local storm report, Dec 4, 2:12 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             BEAUMONT                30.09N 94.14W
12/04/2005  0.75 INCH        JEFFERSON          TX   LAW ENFORCEMENT

            REPORTED BY BEAUMONT PD.

&&

MOGGED
Local storm report, Dec 4, 2:23 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             EVANS                   30.99N 93.50W
12/04/2005  0.75 INCH        VERNON             LA   PUBLIC

&&

MOGGED
Local storm report, Dec 4, 2:47 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
247 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     SIMMESPORT              30.98N 91.81W
12/04/2005                   AVOYELLES          LA   LAW ENFORCEMENT

            TREE BLOWN OVER REPORTED BY SHERIFFS DEPT.

&&

MOGGED
Local storm report, Dec 4, 2:48 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CST SUN DEC 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     HAIL             VINTON                  30.20N 93.58W
12/04/2005  0.88 INCH        CALCASIEU          LA   PUBLIC

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 11:27 AM CSTSevere Thunderstorm WarningLCHAvoyelles48 min
Dec 4, 12:12 PM CSTSevere Thunderstorm WarningLCHVernon63 min
Dec 4, 1:05 PM CSTSevere Thunderstorm WarningLCHRapides55 min
Dec 4, 2:13 PM CSTSevere Thunderstorm WarningLCHAllen, Vernon62 min
Dec 4, 2:33 PM CSTSevere Thunderstorm WarningLCHCalcasieu57 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.